28 day heart monitor result , confused !

Hi all , just got results back from 28 day heart monitor and don't really understand it can anyone help I know some of you have had these . It says max heart rate seen was 166 per minute with minimum 44 beats and a mean of 71 beats per minute . Recurrent ventricular ectopics were noted along with occasional supraventricular ectopics . One runoff atrial ectopics lasted for 1.8 seconds at a heart rate of 67 beats per minute . There were episodes of nocturnal bradycardia with the lowest rate of 44 beats per minute . It says I was asymptomatic throughout the recording period . I was given the test because I fainted from a vasovagal attack in march , I didn't have an attack during the monitoring period , they now want me to have another 28 day monitor which I'm not impressed about because my skin became very sore were the monitor was stuck to my chest . They have suggested I continue to increase my fluid intake to counteract any vaso-vagal element to my episodes which they are calling pre-syncopal episodes that may be attributed to a cardiac arrhythmia. Has anyone else had this problem and is it anything to be concerned about , Thank-you .

6 Replies

oldestnewest
  • Well I believe that I had a similar report to yours and also have vaso-vagal attacks occasionally - mainly when under a lot of pressure e.g going into exams. In my case my then GP seemed quite unconcerned. Since then I've had a full cardio work up in new hospital and been found fine which has reassured me and my doctors.

    I had a terrible rash from the sticky monitor too - it actually became infected so my GP advised me to remove it several days early. I'm hypothyroid and have Sjögren's with autonomic dysfunction, Raynauds and have hypertension - currently well controlled by Losartan. I also have subclincal Atherosclerosis - which killed my mum. So lots to fret about if I let myself - but I try not to! I know certain medications such as amitriptyline and Lyrothyronine and Pamiprexole made my arrhythmia much worse. Swallowing anything cold, including cold air, can trigger a vast-vagal episode.

    I'm a nose breather now for a reason and try not to inhale deeply when it's cold!

    My dad actually died from vaso-vagal attack while sea swimming with a deep icy undercurrent. But then he already had a bad heart, arrhythmia and other stuff such as diabetes and hypertension.

    Sorry this isn't too helpful but I just wanted to say that I do have vasovagal syncope occasionally - the first time I recall was when when I was 17 and was five minutes into the movie American Warewolf in London with my new boyfriend - stood up feeling sick and as if my chest was exploding and fainted! How embarrassing was this??!

    Other times, when I received the news that my mum had died suddenly, when I've got up too suddenly, when I was on the way to having pneumonia, when I was on Nifedipine. No one seems unduly concerned by this in my case because it only happens really badly once or twice a year. But then I guess my heart is okay and I'm on highest dose of Mycophenolate for the neuro stuff. Drinking enough (I get through gallons of Redbush tea) seems to be key to avoiding episodes - but then my throat is so dry that I need to anyway! Instinctively I know the triggers and do my best to avoid them now.

  • Thank-you for your reply , I get the impression from the letter it's nothing serious but there's always the worry of is the lupus causing this , I don't know what the symptoms are if lupus starts attacking the heart , it's already attacking my kidneys . I don't feel like I have a heart problem didn't really understand the need to check my heart I've assumed dizziness due to head as usual ( acoustic neuroma , followed by seizure , blood clot on brain , leaks of CSF fluid from surgery site , meningitis etc ) , my head is a mess , just been in hospital again last weekend with mastoiditis which I was told can quickly turn into meningitis , I don't want that again .

    Take care x

  • Hey I'm not surprised that you're feeling very anxious with all that's been going on with you - you have lots to cope with!

    I think it's good that we are closely monitored of course - but sometimes the monitoring just increases our anxiety levels and that can only be detrimental overall.

    Sometimes I think it would be better not to know anything at all and just deal with things when and if they arise - particularly if no medication or medical intervention can stop its progress.

    But, at the end of the day, we do want our doctors to try to intervene before anything untoward occurs where humanly possible so it sounds to me as if you just need to see your doctor - GP or consultant asap - and talk these results through with them properly.

    Please take care x

  • Thank you , you to x

  • Hi, I have Lupus, Sjorgrens, hypothyroidism, etc My Lupus has affected mainly my head and heart. I started dropping to the floor. This was when I was still working and it was first put down to stress. My BP is very low. They did tilt tables, 24 hour ecg and didn't catch anything at first. I then had a seven day lead and then they inserted a reveal device, which goes under the skin and feeds back via the computer to the hospital. They were trying to decide whether it was my heart of brain as I have seizures.

    The outcome was pretty similar to you. I have tachycardia and at times bradycardia when sleeping. At night I wake up with chest pain because of it. I had ventricular arrhythmia but it was the atrial fibrillation which was the main problem. Once my heart gets stimulated it goes mad and getting it back into rhythm is difficult.

    Ive been medicated for nine years now. I'm generally stabilised but anaemia and the thyroid fluctuating doesn't help. I still think some of the faints are due to my brain cutting out due to fatigue but there you go.

    It is manageable like most of these things.

  • Thanks for your reply , I've only fainted once which they said was a vasovagal episode but I get dizzy a lot which I have always thought due to my head . I get low blood pressure a lot yet I am on ibersartan tablets for high blood pressure , I have lupus nephritis and when I go for my checkups my blood pressure is always high hence the reason for the high blood pressure tablets but in my opinion it's just when I go for checkups it is high if I have it checked anywhere else it's usually fine . I want to ditch the ibersartan which won't go down well with my Renal consultant because it also reduces the leak of protein from my kidneys but I don't want to be taking high blood pressure tablets if they are making my blood pressure go too low resulting in faints . It's a nightmare trying to figure out what's what and of course some things could be caused by medication we are on some of them like the immunosuppressants are very potent , I'm on warfarin aswell which is rat poison , can't be good can it . I have never thought I had a heart problem though this has surprised me , shouldn't be surprised though really as we all know lupus can throw anything at us , take care x

You may also like...